Alert archive / California / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS San Francisco Bay Area, CA

October 12, 20095 counties in California

NWS San Francisco Bay Area, CA issued this flash flood watch at Oct 12, 2009, 9:38 AM PDT for 5 counties in California. It took effect at Oct 13, 2009, 7:00 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2009, 9:38 AM PDT (16:38 UTC)
In effect from
Oct 13, 2009, 7:00 AM PDT
Expired
Oct 13, 2009, 11:59 PM PDT
In force
17 hr
Issued by
NWS San Francisco Bay Area, CA
Flood severity
None

Counties Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 33 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 4.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2009-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2009-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS66 KMTR 121638
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
938 AM PDT MON OCT 12 2009


CAZ509-512-517-518-528-530-130100-
/O.NEW.KMTR.FF.A.0002.091013T1400Z-091014T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
938 AM PDT MON OCT 12 2009

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A

* FLASH FLOOD WATCH FOR A PORTION OF CA...INCLUDING THE 
  FOLLOWING AREAS...MOUNTAINS OF SAN BENITO AND INTERIOR 
  MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT...
  NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL 
  VALLEY...SAN FRANCISCO PENINSULA COAST...SANTA CRUZ 
  MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL 
  FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* FROM TUESDAY MORNING THROUGH TUESDAY EVENING

* A MOISTURE LADEN STORM SYSTEM IS APPROACHING CALIFORNIA FROM
  THE WEST AND WILL BRING HEAVY RAIN AT TIMES TO THE CENTRAL
  COAST. THE HEAVY RAIN MAY PRODUCE FLASH FLOODING AND DEBRIS
  FLOWS WITHIN AND DOWNSTREAM OF RECENT AND LAST YEAR FIRE SCARS.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT
  WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA...LOCKHEED
  AND PACHECO PASS FIRE SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

EVANS
WEATHER.GOV/SANFRANCISCO
4 follow-up statements
000 
WGUS66 KMTR 130048
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
548 PM PDT MON OCT 12 2009


CAZ509-512-517-518-528-530-131300-
/O.CON.KMTR.FF.A.0002.091013T1400Z-091014T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
548 PM PDT MON OCT 12 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CA...INCLUDING THE FOLLOWING AREAS...MOUNTAINS OF 
  SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES 
  NATIONAL MONUMENT...NORTHERN SALINAS VALLEY...HOLLISTER 
  VALLEY...AND CARMEL VALLEY...SAN FRANCISCO PENINSULA COAST...
  SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES 
  NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* FROM TUESDAY MORNING THROUGH TUESDAY EVENING

* A MOISTURE LADEN STORM SYSTEM IS APPROACHING CALIFORNIA FROM 
  THE WEST AND WILL BRING HEAVY RAIN AT TIMES TO THE CENTRAL 
  COAST. THE HEAVY RAIN MAY PRODUCE FLASH FLOODING AND DEBRIS 
  FLOWS WITHIN AND DOWNSTREAM OF RECENT AND LAST YEAR FIRE 
  SCARS. 

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT 
  WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA...
  LOCKHEED AND PACHECO PASS FIRE SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

EVANS
WEATHER.GOV/SANFRANCISCO
000 
WGUS66 KMTR 131402
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
702 AM PDT TUE OCT 13 2009


CAZ509-512-517-518-528-530-132215-
/O.CON.KMTR.FF.A.0002.000000T0000Z-091014T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
702 AM PDT TUE OCT 13 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CA...INCLUDING THE FOLLOWING AREAS...MOUNTAINS OF 
  SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES 
  NATIONAL MONUMENT...NORTHERN SALINAS VALLEY...HOLLISTER 
  VALLEY...AND CARMEL VALLEY...SAN FRANCISCO PENINSULA COAST...
  SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES 
  NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* THROUGH THIS EVENING

* A MOISTURE LADEN STORM SYSTEM CONTINUES TO IMPACT THE CENTRAL
  COAST OF CALIFORNIA. THIS SYSTEM WILL BRING HEAVY RAIN AT TIMES
  TO THE BAY REGION. THE HEAVY RAIN MAY PRODUCE FLASH FLOODING
  AND DEBRIS FLOWS WITHIN AND DOWNSTREAM OF RECENT AND LAST YEAR
  FIRE SCARS.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT 
  WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA... 
  LOCKHEED AND PACHECO PASS FIRE SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MEHLE
000 
WGUS66 KMTR 132147
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
247 PM PDT TUE OCT 13 2009


CAZ509-512-517-518-528-530-140700-
/O.CON.KMTR.FF.A.0002.000000T0000Z-091014T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
247 PM PDT TUE OCT 13 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CA...INCLUDING THE FOLLOWING AREAS...MOUNTAINS OF 
  SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES 
  NATIONAL MONUMENT...NORTHERN SALINAS VALLEY...HOLLISTER 
  VALLEY...AND CARMEL VALLEY...SAN FRANCISCO PENINSULA COAST...
  SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES 
  NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* UNTIL MIDNIGHT PDT TONIGHT

* A MOISTURE LADEN STORM SYSTEM CONTINUES TO IMPACT THE CENTRAL 
  COAST OF CALIFORNIA. THIS SYSTEM WILL BRING HEAVY RAIN AT 
  TIMES TO THE BAY REGION. THE HEAVY RAIN MAY PRODUCE FLASH 
  FLOODING AND DEBRIS FLOWS WITHIN AND DOWNSTREAM OF RECENT AND 
  LAST YEAR FIRE SCARS. 

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT 
  WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA... 
  LOCKHEED AND PACHECO PASS FIRE SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
000 
WGUS66 KMTR 140659
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1159 PM PDT TUE OCT 13 2009


CAZ509-512-517-518-528-530-140800-
/O.CAN.KMTR.FF.A.0002.000000T0000Z-091014T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1159 PM PDT TUE OCT 13 2009

...FLASH FLOOD WATCH IS CANCELED...

THE FLASH FLOOD WATCH FOR THE MOUNTAINS OF SAN BENITO AND
INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL
MONUMENT...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL
VALLEY...SAN FRANCISCO PENINSULA COAST... SANTA CRUZ
MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST
AND SOUTHERN MONTEREY BAY AND BIG SUR COAST HAS BEEN CANCELED.
RAIN HAS DECREASED ACROSS THE AREA...THEREFORE FLASH FLOOD WATCH
IS CANCELED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Oct 12, 8:50 AM PDT, 48 minutes earlier.

Area forecast discussion, Oct 12, 8:50 AM PDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
850 AM PDT MON OCT 12 2009

...STRONG WINDS AND HEAVY RAIN EXPECTED LATE TONIGHT THROUGH
EARLY WEDNESDAY...

.DISCUSSION...AS OF 8:50 AM PDT MONDAY...SOUTH TO SOUTHEAST WINDS
HAVE DEVELOPED OVER THE HIGHER TERRAIN THIS MORNING AS A POTENT
STORM SYSTEM APPROACHES CALIFORNIA. WINDS WILL INCREASE THROUGH THE
DAY AND BECOME MORE WIDESPREAD THROUGH TUESDAY. LATER TONIGHT
LOCATIONS ALONG THE COAST AND IN THE HILLS AND MOUNTAINS WILL
EXPERIENCE DAMAGING WINDS WITH GUSTS TO 60 MPH ALONG THE COAST AND UP
TO 70 MPH IN THE HIGHER TERRAIN. THEREFORE...A HIGH WIND WARNING IS
IN EFFECT FOR LATE TONIGHT THROUGH TUESDAY NIGHT. FOR THE INLAND
VALLEYS...A WIND ADVISORY IS IN EFFECT FOR THE SAME TIME PERIOD WITH
GUSTS TO 50 MPH POSSIBLE. THIS STORM IS ALREADY PRODUCING STRONG
WINDS WITH QUIKSCAT SENSORS REPORTING GREATER THAN 35 KNOT 10 METER
WINDS WITHIN AND SOUTH OF THE MAIN LOW.

THIS STORM ALSO HAS LOTS OF PRECIPITABLE WATER...NEAR 2 INCHES. THIS
WILL LEAD TO HEAVY RAIN AT TIMES AND CONCERNS EXIST FOR THE BURN
SCARRED AREAS AND LOCATIONS DOWNSTREAM OF THEM. THEREFORE...A FLASH
FLOOD WATCH WILL BE ISSUED FOR THESE AREAS VALID FROM TUESDAY MORNING
THROUGH TUESDAY NIGHT. BOTH FLASH FLOODING AND DEBRIS FLOWS WILL BE
POSSIBLE.

&&

.AVIATION...AS OF 4:30 AM PDT MONDAY...LOW LEVEL CLOUDS ARE
WIDESPREAD THIS MORNING. CEILINGS WILL GRADUALLY LIFT TODAY AS WINDS
PICK UP AND THAT WHICH IS CAUSED BY A DEGRADATION OF THE MARINE
LAYER. ALL IN ALL VISIBILITIES SHOULD BE GOOD TODAY...IE GREATER THAN
6 MILES. WARM FRONTAL RAINS DEVELOP TONIGHT AND THEN THE COLD FRONT
AND STRONG MID-UPPER LEVEL DYNAMICS ARRIVE TUESDAY. CONDITIONS WILL
DETERIORATE QUICKLY TUESDAY AS HEAVY RAINS AND WINDS DEVELOP.

VICINITY OF KSFO...MVFR CEILINGS TODAY. VFR IS POSSIBLE THIS
AFTERNOON SINCE THE MARINE LAYER INVERSION IS WEAKENING AND MIXING
PROCESSES WILL INCREASE. RAIN MOVES IN TONIGHT AND TUESDAY. SURFACE
WINDS SHOULD STAY SOUTHEAST TODAY AND TONIGHT. SURFACE FRONTAL
BOUNDARY ARRIVES TUESDAY AFTERNOON WHICH WOULD BRING THE WIND SHIFT
TO W.

KSFO BRIDGE APPROACH...CEILINGS ARE EXPECTED TO RISE TODAY. RAIN
MOVES INTO THE AREA TONIGHT AND TUESDAY.

MONTEREY BAY TERMINALS...MVFR TODAY. RAIN MOVES IN TONIGHT AND
TUESDAY.

&&

.MARINE...AS OF 4:30 AM PDT MONDAY...SOUTH TO SOUTHEAST WINDS WILL
PICK UP IN STRENGTH AHEAD OF A MAJOR EASTERN PACIFIC STORM SYSTEM.
SMALL CRAFT ADVISORIES ARE POSTED FOR THIS AFTERNOON AND EVENING.
WINDS WILL TRANSITION TO GALES ALL WATERS AND BAYS LATER TONIGHT AND
TUESDAY WITH STORM FORCE GUSTS TO 60 KNOTS POSSIBLE AHEAD OF THE COLD
FRONTAL BOUNDARY TUESDAY.

&&

.CLIMATE...RAINFALL RECORDS FOR THE MONTH OF OCTOBER (IN INCHES)...

LOCATION                ONE DAY RECORD        TWO DAY RECORD
--------                --------------        --------------
SANTA ROSA              4.67 (10/12/1962)     7.41 (10/12-13/1962)
NAPA                    4.66 (10/13/1962)     9.32 (10/12-13/1962)
SAN FRANCISCO DOWNTOWN  2.29 (10/15/1969)     3.72 (10/12-13/1962)
SAN FRANCISCO AIRPORT   2.62 (10/13/1962)     4.56 (10/12-13/1962)
OAKLAND AIRPORT         4.53 (10/13/1962)     5.85 (10/12-13/1962)
LIVERMORE               2.17 (10/13/1962)     3.45 (10/13-14/1962)
SAN JOSE                3.22 (10/13/1962)     4.56 (10/12-13/1962)
SANTA CRUZ              3.15 (10/20/1899)     3.35 (10/20-21/1899)
MONTEREY                1.80 (10/26/1907)     2.09 (10/26-27/1907)
SALINAS                 1.50 (10/30/1982)     1.50 (10/30-31/1982)
KING CITY               1.88 (10/29/1996)     2.18 (10/29-30/1996)

&&

.PREV DISCUSSION...RELEVANT PORTIONS...AS OF 4:20 AM PDT MONDAY...

ALL EYES ARE LOOKING TO THE WEST AS THE POWERFUL STORM SYSTEM MOVES
TO THE COAST. THIS SYSTEM HAS ITS ORIGINS IN THE WESTERN PACIFIC...
FORMER WESTPAC TYPHOON MELOR. THE RIDGE THAT WAS OVER THE EASTERN
PACIFIC HAS BEEN UNDERCUT BY THE STRONG JET ASSOCIATED WITH THE
SYSTEM. IN FACT...GOES HIGH DENSITY WINDS ARE INDC THAT THE JET IS
180 KT AT 250 MB...WITH THE MAX NEAR 41/152. THE PARENT LOW IS NEAR
46/150 IN THE LEFT FRONT QUAD OF THE JET.

LIGHT WARM ADVECTION RAIN COULD START IN THE AFTERNOON. AS THE
SYSTEM MOVES CLOSER WIND AND RAIN WILL INCREASE WITH RAIN BECOMING
HEAVY AT TIMES LATE TONIGHT THROUGH TUESDAY NIGHT. THE EURO IS INDC
PLENTY OF ISENTROPIC LIFT...WITH NEARLY 60 KT OF UPGLIDE ALONG THE
295 K SURFACE. TIMEHEIGHT CROSS SECTIONS INDC THAT THE ATMOSPHERE
WILL BE SATURATED UP TO THE TROPOPAUSE...NEARLY 40K FEET. OMEGA
VALUES ARE IN EXCESS OF 15 UBAR/SEC TUE AND TUE EVENING. WITH TPW
VALUES UP TO 1.5 INCHES...OR EVEN HIGHER THERE COULD BE COPIOUS
AMOUNTS OF RAIN. WITH THE WINDS RAMPING UP OROGRAPHICS WILL PLAY A
ROLE...WITH RAINFALL AMOUNTS 4 TO 6 INCHES WITH LOCAL AMOUNTS TO
8INCHES IN THE MOUNTAINS. ALONG THE COAST AND IN THE VALLEYS RAINFALL
WILL RANGE FROM 1.5 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. AS THE
PREVIOUS FORECASTER MENTIONED...THE AREAS MOST LIKELY TO HAVE
PROBLEMS FROM HEAVY RAIN WILL BE THE FIRE SCARS. FLASH FLOODING AND
DEBRIS FLOWS ARE POSSIBLE WITHIN AND BELOW THE FIRE SCARRED AREAS.

RIDGING IS FORECAST TO BUILD INTO THE STATE THURSDAY. THIS WILL
BRING DRY CONDITIONS AS WELL AS WARMER TEMPS FOR THE END OF THE
WEEK AND THE WEEKEND.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TDA...SCA...ALL WATERS AND BAYS THROUGH THE EVENING.
    .LATE TONIGHT THROUGH TUESDAY...GALE WARNING ALL WATERS AND BAYS.
    .FROM 2 AM TUESDAY THROUGH 11 PM TUESDAY...HIGH WIND WARNING
     ALONG THE COAST...BAYS...NORTHERN SALINAS VALLEY...
     AND MOUNTAINS.
    .FROM 2 AM TUESDAY THROUGH 11 PM TUESDAY...WIND ADVISORY IN
     THE VALLEYS.

PUBLIC FORECAST: EVANS/MHS
AVIATION/MARINE: CANEPA
CLIMATE: MHS

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Oct 12, 6:40 AM PDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
640 AM PDT MON OCT 12 2009

CAZ006-505>508-510>513-516>518-528-530-131345-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
640 AM PDT MON OCT 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...MONDAY AND MONDAY NIGHT

LIGHT RAIN IS EXPECTED TO BEGIN THIS AFTERNOON. RAIN AND WIND WILL
INCREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY AND TUESDAY NIGHT SHOULD SEE THE HEAVIEST RAINFALL AND
THE STRONGEST WINDS. RAINFALL AMOUNTS COULD REACH 1 TO 3 INCHES
ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL
AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. LOCAL AMOUNTS UP TO 8
INCHES ARE POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA RANGE. WINDS
EARLY TUESDAY MORNING WILL INCREASE TO 25 TO 40 MPH ALONG THE
COAST...BAYS...AND IN THE HILLS. GUSTS TO 60 MPH ARE POSSIBLE IN
THESE AREAS. IN THE INLAND VALLEYS WINDS WILL INCREASE TO 20 TO 35
MPH. GUSTS TO 45 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL
DECREASE TUESDAY NIGHT. A HIGH WIND WARNING AND A WIND ADVISORY
HAS BEEN ISSUED FOR THE ENTIRE AREA.

* HIGH WIND WARNING/WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR
  DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:09 AM PDTHigh Wind WarningMTRAlameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more45 hr
Oct 12, 2:09 AM PDTWind AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 2 more45 hr
Oct 12, 2:37 PM PDTSmall Craft Advisory for Rough BarMTR36 hr

Nearby

Flash Flood Watches in California, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.